Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 1, 2018, 5:37 PM EDT for Franklin County, Ohio. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 5:37 PM EDT (21:37 UTC)
- Expired
- Sep 1, 2018, 7:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:55 PM EDT | FLOOD | 5 Ene Hilliard, OH | HIGH WATER AT GODOWN AND KENNY ROAD. PHOTO VERIFIED. |
| Sep 1, 6:10 PM EDT | FLASH FLOOD | Westerville, OH | HIGH WATER ON NUMEROUS ROADS THROUGHOUT THE CITY WITH A FEW CARS STRANDED IN THE HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WGUS51 KILN 012137 FFWILN OHC049-012330- /O.NEW.KILN.FF.W.0036.180901T2137Z-180901T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 537 PM EDT SAT SEP 1 2018 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... Northeastern Franklin County in central Ohio... * Until 730 PM EDT. * At 536 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. Up to two inches of rain have already fallen. Heavy rain continues to fall with another 1 to 2 inches inches possible. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Columbus, Westerville, Reynoldsburg, Upper Arlington, Gahanna, Worthington, Bexley, Minerva Park, Ohio State University, Easton, Whitehall, New Albany, Clintonville and Huber Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3996 8278 3999 8313 4014 8301 4012 8277 $$ JDR
1 follow-up statement
065 WGUS71 KILN 012327 FFSILN Flash Flood Statement National Weather Service Wilmington OH 727 PM EDT SAT SEP 1 2018 OHC049-012337- /O.EXP.KILN.FF.W.0036.000000T0000Z-180901T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Franklin OH- 727 PM EDT SAT SEP 1 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN FRANKLIN COUNTY WILL EXPIRE AT 730 PM EDT... Flood waters have receded and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. A flood advisory remains in effect for northeast Franklin county until 830 PM as water recedes. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 3996 8278 3999 8313 4014 8301 4012 8277 $$ JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:54 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 1, 3:54 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 354 PM EDT Sat Sep 1 2018 .SYNOPSIS... Hot and humid conditions will occur into mid week. A cold front will sag south into the region late in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Scattered to numerous showers and thunderstorms will diminish late this afternoon and clouds will decrease early this evening. It will remain warm and muggy with lows near persistence. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... 12Z models continue to hint that elevated showers may develop around or shortly after daybreak, similar to today. Any activity should decrease in coverage into midday. It looks like any convection in the afternoon will be quite isolated with a somewhat better chance in northern counties. Dew points are forecast to remain in the lower 70s, so with highs approaching 90, heat indices will be in the mid to upper 90s. Clearing in the evening with lows in the upper 60s to lower 70s once again Sunday night. && .LONG TERM /MONDAY THROUGH SATURDAY/... Ridge firmly in place across the area through first half of forecast period. This should lead to minimum convective activity with only isolated events expected mainly afternoon and early evening. Heat indices should reach mid and upper 90s most places so will continue to mention in HWO for now. Ridge should begin to start to break down by end of the week. Models indicating moisture from tropical system may impact the region by Friday and Saturday which could lead to some heavy rainfall potential. This will be subject to where tropical system ends up in flow but will up pops a bit for this period for now. If clouds and rain materialize then temps will be affected which should already be lowering as axis of warmest air gets pushed off to the east and south. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Scattered thunderstorms will affect the region early in the period. This could produce temporary MVFR visibility at any of the terminals. Otherwise there will be scattered cumulus that will dissipate with loss of heating. Could see clouds redevelop around 12Z and some showers are not out of the question in the morning, similar to today, but probability is too low to include in the TAFs. KLUK may have some visibility restrictions in mist/fog overnight. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Padgett AVIATION...
Hazardous weather outlook, Sep 1, 3:43 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 343 PM EDT Sat Sep 1 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020800- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 343 PM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat indices will be in the mid to upper 90s each afternoon from Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 1, 4:49 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Wilmington OH 449 PM EDT SAT SEP 1 2018 OHZ051>053-061-062-012115- Champaign OH-Montgomery OH-Clark OH-Greene OH-Miami OH- 449 PM EDT SAT SEP 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN... CLARK...NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL 515 PM EDT... At 449 PM EDT, radar indicated a strong thunderstorm over Vandalia, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Dayton, Springfield, Beavercreek, Huber Heights, Fairborn, Trotwood, Vandalia, Englewood, Urbana, Tipp City, New Carlisle, Yellow Springs, Wright-Patterson Afb, Northridge, Riverside, Clayton, Union and Shiloh. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3981 8366 3974 8427 3994 8431 4012 8378 TIME...MOT...LOC 2049Z 252DEG 22KT 3987 8417 JDR
Special weather statement, Sep 1, 4:57 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
457 PM EDT SAT SEP 1 2018
OHZ046-054>056-012130-
Licking OH-Delaware OH-Madison OH-Franklin OH-
457 PM EDT SAT SEP 1 2018
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...SOUTHEASTERN
DELAWARE...NORTHWESTERN LICKING AND EASTERN MADISON COUNTIES UNTIL
530 PM EDT...
At 456 PM EDT, radar indicated a strong thunderstorm near Hilliard,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Delaware,
Upper Arlington, Gahanna, Hilliard, Worthington, Bexley, Pataskala,
Powell, Johnstown, Sunbury, Minerva Park, Ohio State University,
Polaris, Easton and Summit Station.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3983 8313 4004 8328 4011 8319 4011 8317
4012 8317 4036 8286 4035 8281 4029 8275
4028 8275 4028 8274 4007 8255
TIME...MOT...LOC 2056Z 240DEG 26KT 3999 8312
JDRLocal storm report, Sep 1, 5:07 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD 5 NNE LEBANON 39.49N 84.17W
09/01/2018 WARREN OH LAW ENFORCEMENT
ROAD CLOSED AT 1400 BLOCK OF OLD 122 ROAD DUE TO HIGH
WATER.
&&
JEGLocal storm report, Sep 1, 5:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD 4 WNW LEBANON 39.46N 84.27W
09/01/2018 WARREN OH LAW ENFORCEMENT
ROAD CLOSED AT 741 AND GREENTREE RD DUE TO HIGH WATER.
&&
JEGSpecial weather statement, Sep 1, 5:10 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
510 PM EDT SAT SEP 1 2018
OHZ062-063-072-080-012145-
Highland OH-Fayette OH-Clinton OH-Greene OH-
510 PM EDT SAT SEP 1 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FAYETTE...CLINTON...
SOUTHEASTERN GREENE AND NORTHERN HIGHLAND COUNTIES UNTIL 545 PM
EDT...
At 510 PM EDT, radar indicated a strong thunderstorm near Wilmington,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Wilmington, Blanchester, Sabina, Leesburg, New Vienna,
Jeffersonville, Staunton, Clarksville, Martinsville, Midland,
Bowersville, Highland, Port William, Milledgeville, Octa, Melvin and
Lees Creek.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8401 3953 8398 3966 8351 3930 8343
3925 8400
TIME...MOT...LOC 2110Z 249DEG 20KT 3937 8388
JDRLocal storm report, Sep 1, 5:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLOOD WESTERVILLE 40.12N 82.92W
09/01/2018 FRANKLIN OH TRAINED SPOTTER
HIGH WATER THROUGHOUT WESTERVILLE
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:01 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Aug 31, 9:26 PM EDT | Special Weather Statement | ILN | Hamilton | 34 min |
| Aug 31, 9:47 PM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Aug 31, 10:13 PM EDT | Special Weather Statement | ILN | Butler, Preble | 47 min |
| Sep 1, 3:35 PM EDT | Special Weather Statement | ILN | Hamilton | 25 min |
| Sep 1, 3:47 PM EDT | Special Weather Statement | ILN | Montgomery | 28 min |
| Sep 1, 3:54 PM EDT | Special Weather Statement | ILN | Greene | 36 min |
| Sep 1, 4:02 PM EDT | Special Weather Statement | ILN | Warren | 28 min |
| Sep 1, 4:16 PM EDT | Special Weather Statement | ILN | Miami, Montgomery, Preble | 29 min |
| Sep 1, 4:29 PM EDT | Special Weather Statement | ILN | Warren | 31 min |
| Sep 1, 4:36 PM EDT | Areal Flood Advisory | ILN | Warren | 86 min |
| Sep 1, 4:41 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Sep 1, 4:49 PM EDT | Special Weather Statement | ILN | Clark | 26 min |
| Sep 1, 4:57 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Sep 1, 5:10 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Sep 1, 5:17 PM EDT | Areal Flood Advisory | ILN | Franklin, Madison, Union | 118 min |
| Sep 1, 5:40 PM EDT | Areal Flood Advisory | ILN | Delaware, Licking | 114 min |
| Sep 1, 5:55 PM EDT | Special Weather Statement | ILN | Pickaway | 35 min |
| Sep 1, 6:32 PM EDT | Special Weather Statement | ILN | Fairfield | 28 min |
| Sep 1, 7:26 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin | 64 min |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.